MAUDE Adverse Event Report: DEPUY ORTHOPAEDICS INC US SUMMIT DUOFIX TAP SZ7 HI OFF; HIP IMPLANT : FEMORAL STEM

DEPUY ORTHOPAEDICS INC US SUMMIT DUOFIX TAP SZ7 HI OFF; HIP IMPLANT : FEMORAL STEM
Catalog Number 157012135
Medical Device Problem Codes Degraded (1153); Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Adhesion(s) (1695); Foreign Body Reaction (1868); Pain (1994); Loss of Range of Motion (2032); Scar Tissue (2060); Distress (2329); Metal Related Pathology (4530); Unspecified Tissue Injury (4559)
Date of Event 02/22/2023
Type of Reportable Event Serious Injury
Event or Problem Description
Pinnacle metal on metal medical records received.After review of the medial records there was no information provided pertaining to patient harm and device related problem.No revision records received yet.Doi: (b)(6) 2007.Dor: (b)(6) 2023.Right hip.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).The device catalog number is unknown; therefore, udi is unavailable.Investigation summary: no device associated with this report was received for examination.The information received will be retained for potential series investigations if triggered by trend analysis, post market surveillance, or other events within the quality system.Depuy considers the investigation closed.Should additional information be received, the information will be reviewed and the investigation will be re-opened as necessary.Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes joint reconstruction, or its employees that the report constitutes an admission that the product, depuy synthes joint reconstruction, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Investigation summary: no device associated with this report was received for examination.The information received will be retained for potential series investigations if triggered by trend analysis, post market surveillance, or other events within the quality system.Depuy considers the investigation closed.Should additional information be received, the information will be reviewed and the investigation will be re-opened as necessary.Device history lot : the device lot number is unknown, therefore a device history review could not be performed.  if the lot/serial number becomes available, the record will be re-assessed.
 
Additional Manufacturer Narrative
 
Event or Problem Description
Medical records were received: the patient was revised due to metal-on-metal hip failure.Operative notes indicated there was sort of typical brown almost sawdust-type material present in the hip joint.There were some corrosion products on the trunnion itself and these were cleaned off.
 
Additional Manufacturer Narrative
Product complaint (b)(4).Investigation summary: no device associated with this report was received for examination.The information received, will be retained for potential series investigations if triggered by trend analysis, post market surveillance, or other events within the quality system.Depuy considers, the investigation closed.Should additional information be received, the information will be reviewed.And the investigation will be re-opened as necessary.Device history lot: the product investigation found no evidence suspecting an error in the manufacturing or material that would be a contributing factor in the reported allegation(s).A manufacturing records evaluation (mre) was not performed.
 
Additional Manufacturer Narrative

Brand Name
SUMMIT DUOFIX TAP SZ7 HI OFF
Common Device Name
HIP IMPLANT : FEMORAL STEM
Manufacturer (Section D)
DEPUY ORTHOPAEDICS INC US
700 orthopaedic drive
warsaw IN 46581 0988
Manufacturer (Section G)
DEPUY ORTHOPAEDICS, INC. 1818910
700 orthopaedic dr.
warsaw IN 46581 0988
Manufacturer Contact
kate karberg
700 orthpaedic dr.
warsaw, IN 46581
3035526892
MDR Report Key16777438
Report Number1818910-2023-08315
Device Sequence Number12509182
Product Code LPH
UDI-Device Identifier10603295060185
UDI-Public10603295060185
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K193398
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2007
Device Explanted Year2023
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup,Followup,Followup
Report Date (Section B) 04/20/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue Number157012135
Device Lot NumberB19EV1000
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/07/2023
Supplement Date Received by Manufacturer08/21/2023
10/20/2023
10/25/2023
11/06/2023
11/14/2023
Initial Report FDA Received Date04/20/2023
Supplement Report FDA Received Date08/24/2023
10/23/2023
10/25/2023
11/08/2023
11/16/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
12/14 ARTICUL 44MM M SPEC+1.5; APEX HOLE ELIM POSITIVE STOP; ARTICULES, M-SPEC FEMORAL HEAD, 44 MM + 1.5 OFFSET; DEPUY PINNACLE 100 ACETABULAR CUP SIZE 62 MM; HOLE ELIMINATOR; PINNACLE 100 ACET CUP 62MM; PINNACLE MTL INS NEUT44IDX62OD; UNK HIP FEMORAL STEM SUMMIT
Outcome Attributed to Adverse Event Required Intervention;
Patient Age77 YR
Patient SexMale
Patient Weight90 KG